OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Steven A. Burns
  • Vol. 24, Iss. 9 — Sep. 1, 2007
  • pp: 2943–2952

Light scattering by a random distribution of particles embedded in absorbing media: diagrammatic expansion of the extinction coefficient

Stéphane Durant, Olivier Calvo-Perez, Nicolas Vukadinovic, and Jean-Jacques Greffet  »View Author Affiliations


JOSA A, Vol. 24, Issue 9, pp. 2943-2952 (2007)
http://dx.doi.org/10.1364/JOSAA.24.002943


View Full Text Article

Enhanced HTML    Acrobat PDF (169 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We address the problem of the modeling of the extinction coefficient into an absorbing medium, including a random distribution of identical scatterers of arbitrary size. We show that the extinction coefficient, including losses in the host medium, can be derived from a diagrammatic expansion arising from the rigorous multiple-scattering theory of electromagnetic waves in random media. While in previous approaches the contribution to the extinction coefficient due to the absorption in the host medium and due to the absorption and scattering by the particles were evaluated separately and heuristically, our approach is based on a derivation from first principles.

© 2007 Optical Society of America

OCIS Codes
(030.5620) Coherence and statistical optics : Radiative transfer
(290.2200) Scattering : Extinction
(290.4020) Scattering : Mie theory
(290.4210) Scattering : Multiple scattering
(300.1030) Spectroscopy : Absorption

ToC Category:
Scattering

History
Original Manuscript: January 12, 2007
Revised Manuscript: May 1, 2007
Manuscript Accepted: May 3, 2007
Published: August 24, 2007

Virtual Issues
Vol. 2, Iss. 10 Virtual Journal for Biomedical Optics

Citation
Stéphane Durant, Olivier Calvo-Perez, Nicolas Vukadinovic, and Jean-Jacques Greffet, "Light scattering by a random distribution of particles embedded in absorbing media: diagrammatic expansion of the extinction coefficient," J. Opt. Soc. Am. A 24, 2943-2952 (2007)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-24-9-2943

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited